MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR A4740; INNER SHEATH FOR RESECTOSCOPES

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR A4740; INNER SHEATH FOR RESECTOSCOPES
Model Number A4741
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the sheath had the ceramic tip damaged.The issue was found during preparation for use.There were no reports of patient harm as a result of this event.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record could not be performed, the lot number remains unknown since the instrument is too worn and the inscription of the lot number could not be recognized.Despite best efforts, the lot/serial number for the affected device could not be obtained.Therefore, a dhr review could not be performed.The customer reported that the device¿s outer sheath had a damaged ceramic tip.Since the reported device had not been returned to olympus, no results of a physical device inspection are available.Additionally, the reported fault pattern indicates a cause most likely attributable to excessive force, but a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, FOR A4740
Common Device Name
INNER SHEATH FOR RESECTOSCOPES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19473568
Report Number9610773-2024-01389
Device Sequence Number15221855
Product Code HIH
UDI-Device Identifier04042761006514
UDI-Public04042761006514
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K897003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4741
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown